MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 07/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility clinic manager reported that the peritoneal dialysis (pd) patient had peritonitis.The doctor recommended removing the pd catheter but the patient did not have it removed before moving to (b)(6) on (b)(6).In additional follow-up call, the pd nurse manager confirmed that on (b)(6)2026 this patient was seen in the outpatient pd clinic with symptoms of abdominal pain.Per the nurse, the patient had a pd culture obtained (the same day) which had growth of group g streptococcus.As a result, the patient was initiated on intra-peritoneal (ip) antibiotics utilizing vancomycin and cefepime (dosing not provided) on an outpatient basis for peritonitis.Additionally, it was reported that the patient¿s doctor recommended removing the pd catheter.However, the patient declined.The patient continued pd with the same cycler.The patient¿s nurse confirmed that the patient did not have any fluid leaks or issues with fresenius products in relation to the peritonitis event.The nurse stated that the peritonitis event was attributed to patient breach in aseptic technique due to patient not wearing a mask during pd exchange and not performing proper hand hygiene.
 
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between the pd therapy with the liberty cycler set and the patient¿s peritonitis event.However, currently there is no objective evidence that a liberty cycler set malfunction or product deficiency caused this event.Peritonitis is a well-documented complication in pd patients.Based on the available information, the peritonitis event can be attributed to patient breach in aseptic technique due to patient not wearing a mask during pd exchange and not performing proper hand hygiene.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50223989
Report Number0008030665-2026-02179
Device Sequence Number5496859
Product Code FKX
UDI-Device Identifier00840861102716
UDI-Public00840861102716
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid; Liberty Select Cycler
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale